Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 149, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2007, 9:08 PM CDT for Lewis County, Missouri; Adams County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2007, 9:08 PM CDT (02:08 UTC)
- Expired
- Jun 21, 2007, 10:00 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Adams County, IL, Lewis County, MO
The radar
The Lincoln radar (KILX), 172 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 9:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1177 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 220208
SVRLSX
ILC001-MOC111-220300-
/O.NEW.KLSX.SV.W.0149.070622T0208Z-070622T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
908 PM CDT THU JUN 21 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LEWIS COUNTY IN NORTHEAST MISSOURI
NORTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 1000 PM CDT
* AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
NORTH OF CANTON...OR 11 MILES SOUTHEAST OF KAHOKA...AND MOVING
SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CANTON...
MENDON...
CAMP POINT...
GOLDEN...
CLAYTON...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4021 9149 4026 9151 4021 9177 3992 9096
4018 9092
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 220235
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 PM CDT THU JUN 21 2007
MOC111-220245-
/O.CAN.KLSX.SV.W.0149.000000T0000Z-070622T0300Z/
LEWIS MO-
935 PM CDT THU JUN 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY IS CANCELLED...
LAT...LON 4021 9149 4020 9150 4009 9151 3992 9096
4018 9092
$$
ILC001-220300-
/O.CON.KLSX.SV.W.0149.000000T0000Z-070622T0300Z/
ADAMS IL-
935 PM CDT THU JUN 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN ADAMS COUNTY...
AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
JUST NORTHWEST OF LORAINE...OR ABOUT 15 MILES EAST OF
CANTON...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PALOMA...CHATTON...COATSBURG...GOLDEN...LA PRAIRIE...CAMP POINT AND
CLAYTON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4021 9149 4020 9150 4009 9151 3992 9096
4018 9092
$$
GLASS000
WWUS53 KLSX 220303
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1001 PM CDT THU JUN 21 2007
ILC001-220311-
/O.EXP.KLSX.SV.W.0149.000000T0000Z-070622T0300Z/
ADAMS IL-
1001 PM CDT THU JUN 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ADAMS COUNTY EXPIRES
AT 1000 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT.
LAT...LON 4021 9149 4020 9150 4009 9151 3992 9096
4018 9092
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:06 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 21, 6:06 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 606 PM CDT THU JUN 21 2007 .DISCUSSION... A BROAD UPPER RIDGE WILL REMAIN MORE OR LESS STATIONARY THROUGH THE WEEKEND. HOWEVER A DECENT DISTURBANCE NESTLES INTO THE FRONT SIDE OF THE RIDGE AND TAKES UP RESIDENCE OVER MISSOURI THROUGH THE WEEKEND. FOR TONIGHT...AN MCS IS ALREADY TRAVELING THROUGH WEST CENTRAL IOWA AND HEADED SOUTHEAST. IT SHOULD SCRAPE THROUGH OUR NORTHERN COUNTIES THIS EVENING AN SO WE HAVE INCREASED OUR POPS TO LIKELY CATEGORIES FOR THIS EVENT. MOST OF THE HEAVY ACTIVITY WILL BE JUST NORTH OF OUR CWA FROM IOWA INTO CENTRAL ILLINOIS TONIGHT. HOWEVER THE OUTFLOW FROM THIS ACTIVITY SHOULD SET OFF ACTIVITY AGAIN TOMORROW AND WILL PROBABLY BE A LITTLE FURTEHR SOUTH. THEREFORE WE HAVE KEPT LIKELY CHANCES IN FOR TOMORROW NIGHT CENTERED ON OUR NORTHERN COUNTIES AND DECENT CHANCE POPS FOR SATURDAY. I ALSO THREW IN CHANCE POPS FOR SUNDAY AS THIS UPPER AIR WEAKNESS REMAINS TRAPPED OVER OUR AREA. THE AXIS OF HIGHEST INSTABILITY REMAINS OVER MISSOURI AND ILLINOIS THROUGH THE WEEKEND AND I THINK THIS SHOULD LEAD TO AT LEAST SCATTERED ACTIVITY FOR SUNDAY AFTERNOON AND EVENING. I MENTIONED LOCALLY HEAVY RAINS NORTH TOMORROW NIGHT AS WE COULD VERY WELL GET REPEAT CONVECTION AND WITH ANTECENDENT RAINS TONIGHT IT SHOULD GRADUALLY LOWER FLASH FLOOD VALUES. SOMEONE WILL GET A LOT...COULD BE NORTHEAST MISSOURI...COULD BE A LITTLE FURTHER NORTH IN IOWA INTO CENTRAL ILLINOIS AGAIN. COULD USE THE RAIN. PEDIGO && .AVIATION... FOR THE 00Z TAFS... MCS MOVING EAST-SOUTHEAST ACROSS SOUTHERN IOWA MAY CLIP KUIN BETWEEN 03Z AND 05Z. OTHERWISE...SHOULD HAVE A QUIET NIGHT AHEAD WITH DIURNAL CU DISSIPATING AFTER SUNSET. HAVE KEPT GENERAL TREND OF PREVIOUS TAFS AND JUST ADDED PROB30S FOR CONVECTION TOMORROW AFTERNOON WITH EXPECTED UNSTABLE ATMOSPHERE AND RESIDUAL CONVECTIVE BOUNDARIES AROUND. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 21, 3:54 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 354 PM CDT THU JUN 21 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 354 PM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TONIGHT... PRIMARILY ALONG AND NORTH OF A COLUMBIA...ST LOUIS...SALEM LINE. A CLUSTER OF INTENSE THUNDERSTORMS OVER IOWA IS EXPECTED TO MOVE EAST-SOUTHEAST THIS EVENING...BRINGING A THREAT OF SEVERE THUNDERSTORMS TO NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE PRIMARY THREAT FROM THESE STORMS WILL BE STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL PERSIST FROM FRIDAY...THROUGH SATURDAY...AND INTO SUNDAY...AS A FRONTAL BOUNDARY WAVERS ACROSS THE MIDDLE MISSISSIPPI VALLEY. SOME OF THESE STORMS MAY BE STRONG TO SEVERE AND MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...ESPECIALLY OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. && TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:41 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.